MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-5-20-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a concerto pushwire was bent in the distal segment.There had been friction/difficulty during testing or delivery.Additionally, another concerto coil could not be deployed with the instant detacher and the customer had refused to use a backup deployment method.The physician made 4 attempts to detach the coil with the instant detacher.The physician did not try to detach with another instant detacher.No manual attempt at detachment via hypotube.There was no issue with the instant detacher.A continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of duodenum bleeding.It was noted the patient's blood flow was high and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the procedure was completed by replacing with another concerto coil.The resistance was in the middle of the catheter.There was no damage observed to the coil, pushwire or catheter.The catheter was not a medtronic product.Prior to non-detachment the doctor input the hypotube to detacher and pull back, but nothing happened.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): a concerto coil was returned for analysis within a shipping box; within sealed biohazard bag and within an opened concerto implant coil inner pouch.The concerto implant coil was returned within introducer sheath.Visual inspection/damage location details: the actuator interface was found to be still attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.The concerto pushwire was found to be bent at ~7.5cm from proximal end.The coin was found still against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire and the release wire was successfully detached.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22319298
Report Number9617601-2025-00569
Device Sequence Number18373820
Product Code KRD
UDI-Device Identifier00847536044944
UDI-Public(01)00847536044944(17)280124(10)230536786
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-5-20-HELIX
Device Catalogue NumberNV-5-20-HELIX
Device Lot Number230536786
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer06/24/2025
08/05/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/23/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown